Mustajab Mujtaba1, Muhammad Faisal1, Muhammad Usama Haider1, Khalil Ahmed1, Syed Zahid Jamal1, Abdul Samad Achakzai1

1National Institute of Cardiovascular Disease, Karachi, Pakistan

Background:
Warfarin is a widely used anticoagulant in the treatment and prevention of thrombosis. The most common adverse effects of warfarin are bleeding complications because of its narrow therapeutic index.

Method(s):
A descriptive, cross-Sectional study was conducted at Adult Cardiology department in NICVD.

Result(s):
Total of 87 patients with warfarin toxicity were included. 52 patients (60%) were males & 35 (40%) were females with the mean age of 48.5287 ± 13.1386 years. The factors leading to warfarin toxicity were dietary non-compliance 19 patients (21.83%), drug non-compliance in 18 (20.68%), drug-drug interactions in 12 (13.79%), irregular follow up in 23 (26.39%) and deranged liver functions in 26 (29.88%) patients.

Conclusion(s):
Warfarin toxicity has multi-factorial causes. Deranged liver functions and irregular follow up of patients accounted for the most common factors influencing warfarin toxicity in Pakistan.